Hail, Bernalillo
- When
- July 26, 3:05 PM MST to 3:25 PM MST
- Where
- Bernalillo County, 3 mi NNW of Escabosa
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.970, -106.310
Hail and heavy rains plagued the Sandia and Manzano Mountains on the 26th. Fortunately though, despite some ponding of water in a parking lot, no flooding was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Hail and heavy rains plagued the Sandia and Manzano Mountains on the 26th. Fortunately though, despite some ponding of water in a parking lot, no flooding was reported. The worst of it was nickel sized hail near Ponderosa.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 26, 1:54 PM MST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 PM MDT TUE JUL 26 2011 .DISCUSSION...ONCE AGAIN TODAY...EARLY CONVECTIVE INITIATION WAS OBSERVED AMIDST FAIRLY HEALTHY AND SLIGHTLY ABOVE AVERAGE PRECIPITABLE WATER VALUES AND A QUICKLY DESTABILIZING ATMOSPHERE. AS WAS ADVERTISED STORM MOTIONS HAVE ALTERED AGAIN SINCE THE UPPER HIGH HAS TAKEN RESIDENCE EAST OF NEW MEXICO...ALLOWING CELLS TO DRIFT FROM SOUTHWEST TO NORTHEAST. STORMS NORTH OF INTERSTATE 40 ARE SEEING A FASTER MOTION WHERE UPPER FLOW IS A BIT STRONGER DUE TO THE CONCENTRATION OF INCREASED SOUTHWESTERLIES PUSHING INTO THE CENTRAL ROCKIES. HEAVY RAINFALL IS EXPECTED TO BE MORE SPARSE AND ISOLATED THROUGH THE EVENING...BUT ANY TRAINING CELLS COULD POSE THE RISK FOR LOCALIZED FLOODING. THIS WILL BE ESPECIALLY TRUE FOR THE BURN SCAR AREAS WHERE FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 10 PM. AS DEPICTED BY FORECAST MODELS...THE UPPER HIGH WILL SWELL IN SPATIAL SIZE OVER THE SOUTHERN U.S. ON WEDNESDAY WITH A CENTROID REMAINING IN WEST TEXAS. CONSEQUENTLY THE UPPER LEVEL WIND FIELDS IN NEW MEXICO WILL RELAX SOME MORE...OFFERING SLOWER STEERING MOTION TO THUNDERSTORMS. BEST STORM COVERAGE WILL BE RELEGATED TO THE HIGH TERRAIN ZONES IN THE CENTRAL AND WESTERN PARTS OF THE STATE...HOWEVER A STRAY STORM OR TWO CANNOT BE RULED OUT IN THE EASTERN PLAINS DUE TO MARGINAL INSTABILITY. TEMPERATURES IN THE EASTERN PLAINS WILL HOVER NEAR THE CENTURY MARK...POTENTIALLY PUSHING ROSWELL TO A RECORD 37 DAYS OF HITTING AT LEAST 100 DEGREES THUS FAR THIS YEAR. A KINK IN A WEAK SURFACE LOW WILL DEVELOP OVER THE NORTHEASTERN PLAINS AS A FRONT SAGS SOUTHWARD ON THURSDAY. HIGHER DEWPOINTS AND THEREFORE HIGHER CAPE/INSTABILITY WILL ACCOMPANY THE POST-FRONTAL AIR MASS...CREATING MORE STORM COVERAGE FROM THE SANGRES EASTWARD THROUGH COLFAX AND UNION COUNTIES THURSDAY AFTERNOON. DESPITE THE DIRECTIONAL CHANGE IN SURFACE WINDS IN THE NORTHEAST...IT DOES NOT APPEAR ENOUGH DIRECTION SHEAR WILL BE PRESENT THROUGH THE STORM ENVIRONMENT FOR ANY WIDESPREAD ENHANCEMENT TO SEVERE THREAT. INTO THE CENTRAL AND WESTERN ZONES IT WILL BE BUSINESS AS USUAL WITH NEAR TO SLIGHTLY ABOVE NORMAL MOISTURE CONTENT FAVORING A SEASONAL OUTBREAK OF GARDEN VARIETY STORMS. THERE WILL LIKELY BE SOME REMNANT MOISTURE LEFT BEHIND IN THE NORTHEAST BEFORE THE SURFACE BOUNDARY COMPLETELY WASHES OUT. THIS WILL KEEP SCATTERED COVERAGE OF STORMS BUILT INTO THE FORECAST. MODELS ARE IN FAIR AGREEMENT WITH THE UPPER HIGH REMAINING CENTERED TO THE EAST OF NEW MEXICO DURING THE FRIDAY AND WEEKEND PERIODS. THIS WILL KEEP THE SEASONAL TRENDS GOING WITH STORM COVERAGE FAVORING WESTERN NEW MEXICO AND EASTERN ARIZONA. 52 && .AVIATION...ISOLD STORMS PRODUCING MVFR AND SHORT DURATION IFR CONDITIONS WILL BE FOUND ACROSS THE WESTERN THIRD TO PERHAPS EVEN HALF OF THE FORECAST AREA TODAY. TERMINALS THAT WILL NEED TO BE WATCHED FOR THESE TYPES OF CONDITIONS WILL BE GUP AND FMN THROUGH THE REST OF TODAY. STORMS MAY ALSO IMPACT SAF AND ABQ AND WILL CONTINUE WITH VCTS IN THE NEAR TERM. BUT THOSE SITES COULD BE UPDATED TO A 2 HOUR TEMPO GROUP IN THE NEXT 1 TO 2 HOURS DEPENDING ON THE MORPHOLOGY OF THE STORMS WEST OF THE RIO GRANDE VALLEY. IT APPEARS THAT THE MOISTURE PLUME WILL SHIFT FURTHER EAST ON WEDNESDAY AND IMPACT MORE OF THE FORECAST AREA ALTHOUGH THE INTENSITY OF THE STORMS SHOULD LOWER SOME AS COMPARED TO TODAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER...LARGER FOOTPRINTS OF WETTING RAIN ASSOCIATED WITH THUNDERSTORM CELLS WILL BE FOUND ACROSS THE WESTERN THIRD OF THE FORECAST AREA THE REST OF TODAY. BREEZINESS DUE TO A LEE SIDE TROUGH ACROSS THE EAST WILL ALSO CONTINUE INTO THE EARLIER HALF OF THIS EVENING WHILE OUTFLOW WINDS WOULD BE THE MAIN WIND DRIVER ACROSS THE WEST. HUMIDITY RECOVERIES WILL BE PRETTY GOOD ONCE AGAIN TONIGHT FAVORING THE WESTERN AND CENTRAL MOUNTAINS. MODERATE RECOVERIES WILL BE FOUND ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS BUT STILL ABOVE 50 PERCENT. MODELS REMAIN CONSISTENT WITH PUSHING THE MAIN PLUME OF MOISTURE FURTHER EAST ON WEDNESDAY. THIS MEANS THAT THE STORM COVERAGE SHOULD ACTUALLY INCREASE ACROSS THE AREA AS THE STEERING FLOWS TURN A BIT MORE WESTERLY ALTHOUGH THE FOOTPRINT OF WETTING RAIN WITH ANY INDIVIDUAL CELL SHOULD TREND SMALLER AS COMPARED TO TODAY. THE BEST CHANCE OF WETTING RAIN WILL BE FOUND ACROSS THE SOUTHWEST MOUNTAINS AND AREAS ALONG THE EAST SLOPES OF THE SANGRE DE CRISTOS. RECYCLING OF MOISTURE WITH A BROAD UPPER HIGH IN PLACE WILL CONTINUE ON THURSDAY AS WELL AS FRIDAY. DURING THIS PERIOD...STORM MOTIONS WILL BE QUITE LOW. THIS MEANS THAT STORMS THAT DO FORM WILL TEND TO PROVIDE A BETTER CHANCE OF WETTING RAIN ALTHOUGH STORM COVERAGES WILL TREND LOWER AS THE RECYCLING CONTINUES. HUMIDITY VALUES DURING THIS PERIOD SHOULD GENERALLY BE ABOVE 20 PERCENT ALTHOUGH CANT RULE OUT A FEW UPPER TEENS ACROSS THE EASTERN PLAINS AND PERHAPS THE FOUR CORNERS AREA. MODELS CONTINUE TO TREND TOWARDS A MORE CONSOLIDATED UPPER HIGH TO THE EAST OF THE STATE DURING THE WEEKEND. DURING THIS PERIOD...THE FLOW SHOULD BECOME A BIT MORE SOUTH/SOUTHEASTERLY AND WILL HAVE TO WATCH EASTERLY WAVES ORIGINATING FROM THE GULF OF MEXICO OR THE SIERRA MADRE. THUS...PORTIONS OF THE STATE COULD GET A REINFORCING INFLUX OF MOISTURE FROM THE SOUTH ALTHOUGH DONT LOOK FOR ANY DRASTIC INCREASES DUE TO THE LACK OF A SIGNIFICANT OR STRONG WEST COAST TROUGH. DRIER AND WARMER CONDITIONS WOULD BE FOUND ACROSS THE EASTERN PLAINS WHILE THE BETTER CHANCE OF WETTING RAIN WOULD BE FOUND ACROSS THE WESTERN THIRD TO HALF DURING THIS PERIOD. BOTH THE ECMWF AND GFS ARE SHOWING A MORE DOUBLE BARRELED UPPER HIGH SET UP ACROSS THE SOUTHERN TIER OF THE US EARLY NEXT WEEK. THIS WOULD PLACE A MID LEVEL DEFORMATION ZONE ACROSS THE MIDDLE OF THE STATE AND RECYCLING OF MOISTURE IN THE FORM OF ISOLATED TO SCATTERED STORMS WOULD CONTINUE. THE DEFORMATION ZONE WOULD SERVE TO BE THE FOCUS FOR THE STORMS. A BETTER OR MORE PROLIFIC MONSOON BURST WONT BE REALIZED UNTIL WE CAN GET A MORE PRONOUNCED WEST COAST TROUGH TO HELP AID THE MOISTURE TRANSPORT FROM SOUTH TO NORTH. THIS WILL BE WATCHED CLOSELY AS NEXT WEEK BECOMES CLEARER. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 89 64 91 / 40 20 30 20 DULCE........................... 53 85 54 87 / 50 40 40 40 CUBA............................ 55 84 57 87 / 40 40 40 40 GALLUP.......................... 60 84 59 86 / 40 30 40 30 EL MORRO........................ 54 80 54 82 / 50 40 40 40 GRANTS.......................... 57 85 58 87 / 40 40 40 30 QUEMADO......................... 57 82 58 84 / 50 40 40 40 GLENWOOD........................ 63 93 65 91 / 50 40 50 30 CHAMA........................... 50 81 49 81 / 40 50 50 40 LOS ALAMOS...................... 60 86 60 86 / 20 30 40 30 PECOS........................... 58 84 58 85 / 30 30 30 40 CERRO/QUESTA.................... 51 84 53 84 / 20 40 40 30 RED RIVER....................... 45 78 50 76 / 30 50 50 50 ANGEL FIRE...................... 44 79 48 78 / 30 50 50 40 TAOS............................ 54 86 55 87 / 20 40 40 30 MORA............................ 54 85 55 82 / 30 40 40 50 ESPANOLA........................ 59 89 60 91 / 30 30 30 20 SANTA FE........................ 59 88 60 88 / 20 30 30 30 SANTA FE AIRPORT................ 61 91 63 92 / 20 20 30 30 ALBUQUERQUE FOOTHILLS........... 66 89 67 91 / 20 20 20 20 ALBUQUERQUE HEIGHTS............. 69 91 71 93 / 20 10 20 20 ALBUQUERQUE VALLEY.............. 66 93 69 95 / 20 10 20 20 ALBUQUERQUE WEST MESA........... 67 93 69 95 / 20 20 20 20 LOS LUNAS....................... 65 94 68 94 / 20 10 20 20 RIO RANCHO...................... 68 93 69 93 / 20 20 20 20 SOCORRO......................... 68 94 69 95 / 30 10 20 20 SANDIA PARK/CEDAR CREST......... 56 83 61 85 / 30 20 20 40 TIJERAS......................... 63 90 63 91 / 20 20 20 30 MORIARTY/ESTANCIA............... 60 88 60 90 / 30 20 20 40 CLINES CORNERS.................. 61 87 62 88 / 30 20 20 40 GRAN QUIVIRA.................... 64 90 64 91 / 20 20 20 40 CARRIZOZO....................... 64 91 65 93 / 20 20 20 30 RUIDOSO......................... 58 84 62 83 / 20 30 40 40 CAPULIN......................... 59 89 59 87 / 20 30 40 50 RATON........................... 60 92 60 88 / 30 40 40 50 SPRINGER........................ 62 94 62 89 / 30 30 30 50 LAS VEGAS....................... 59 89 60 88 / 30 30 30 40 CLAYTON......................... 67 99 67 96 / 10 20 20 40 ROY............................. 67 96 66 92 / 20 20 20 40 CONCHAS......................... 71 98 71 98 / 10 10 20 30 SANTA ROSA...................... 70 97 70 97 / 10 10 20 30 TUCUMCARI....................... 71 101 72 100 / 10 10 20 30 CLOVIS.......................... 70 98 69 97 / 5 10 10 20 PORTALES........................ 69 99 70 98 / 5 10 10 20 FORT SUMNER..................... 71 98 72 98 / 10 10 20 20 ROSWELL......................... 72 101 73 100 / 5 10 20 20 PICACHO......................... 67 94 67 94 / 20 20 30 30 ELK............................. 63 86 62 87 / 20 30 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ508-511-512-514-526-527-539. && 52/50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUL 26 2011 NMZ501>540-271200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL FROM THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CREATE AREAS OF FLASH FLOODING OVER AND NEAR RECENT BURN SCARS. ELSEWHERE ACROSS NORTHERN AND CENTRAL NEW MEXICO...SCATTERED STORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL AND ASSOCIATED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY AND MAY PRODUCE LOCALIZED HEAVY RAINFALL AND ASSOCIATED MINOR FLOODING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1224 PM MDT TUE JUL 26 2011 NMZ506-507-261915- WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 1224 PM MDT TUE JUL 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CIBOLA COUNTY THROUGH 115 PM MDT... AT 1221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ACOMA PUEBLO...OR ABOUT 21 MILES SOUTHWEST OF LAGUNA PUEBLO...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ACOMA PUEBLO... SKYLINE-GANIPA...SAN FIDEL...MCCARTYS...ACOMITA...SEAMA...NORTH ACOMITA VILLAGE AND ACOMITA LAKE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3517 10764 3484 10723 3470 10761 3480 10779 TIME...MOT...LOC 1824Z 213DEG 8KT 3483 10764
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 202 PM MDT TUE JUL 26 2011 NMZ506-507-519-262045- ALBUQUERQUE METRO AREA-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 202 PM MDT TUE JUL 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN VALENCIA...SOUTHEASTERN CIBOLA AND EXTREME NORTHERN SOCORRO COUNTIES THROUGH 245 PM MDT... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES SOUTHEAST OF ACOMA PUEBLO...OR ABOUT 28 MILES SOUTH OF LAGUNA PUEBLO...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHEASTERN CIBOLA AND WESTERN VALENCIA COUNTIES. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3491 10742 3478 10697 3453 10723 3458 10744 TIME...MOT...LOC 2003Z 197DEG 10KT 3465 10730
The Albuquerque radar (KABX), 51 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321782.